Oklahoma, 2005

Winter Weather in Oklahoma, December 17 to 20, 2005

December 17 to 20, 2005 · NWS AMA · 3 events in 3 counties and zones

A cold and moist airmass across the Oklahoma panhandle resulted in an extended period of light freezing rain and freezing drizzle and dangerous driving conditions.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A cold and moist airmass across the Oklahoma panhandle resulted in an extended period of light freezing rain and freezing drizzle and dangerous driving conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 17, 2:56 PM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Dec 17, 2:56 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
256 PM CST SAT DEC 17 2005

.DISCUSSION...
REINFORCING CANADIAN / ARCTIC COLD FRONT PROGRESSING A BIT FURTHER
SOUTH THAN ADVERTISED BY MODELS. EARLY THIS AFTERNOON...THE FRONT
WAS LOCATED JUST SOUTH OF A HEREFORD...CANYON...PAMPA...PERRYTON
LINE. TEMPS HAVE REMAINED OR FALLEN INTO THE 20S BEHIND THE
FRONT...WHERE MID 30S PREVAILED IN ADVANCE OF THE FRONT. AREAS OF
FOG / LIGHT DRIZZLE / FREEZING DRIZZLE OR VERY LIGHT SNOW CONTINUES
ACROSS PORTIONS OF THE AREA AND WILL LIKELY CONTINUE OVERNIGHT. COLD
AIR WILL CONTINUE TO OOZE INTO THE AREA OVERNIGHT AS WINDS BECOME
LIGHT AND EASTERLY. WEAK UPSLOPE FLOW ALONG WITH A WEAK DISTURBANCE
MAY GENERATE A PERIODS OF LIGHT SNOW SHOWERS...MAINLY ACROSS THE
NORTHERN HALF OF THE AREA SUN THRU MON. GFS INDICATING ANOTHER
SLIGHTLY STRONGER DISTURBANCE AND MAYBE OUR BEST CHANCE FOR LIGHT
SNOW TO MOVE SOUTHEAST ACROSS THE AREA MON NIGHT AND TUES MORNING.
THEREFORE..HAVE EXTENDED THE SLIGHT CHC POPS UNTIL 18Z TUE. TEMPS
WILL REMAIN COLD THROUGH TUE AS THIS SHORTWAVE WILL BRING AN
ADDITIONAL REINFORCEMENT OF COLD AIR.

THE WARMUP FORECAST FOR WED THROUGH SAT MAY BE A BIT OVERDONE. GFS
INDICATING N/NWLY FLOW ALOFT THRU EARLY THU BEFORE SOME WEAK RIDGING
SETTLES IN ACROSS THE AREA FRI. HAVE LOWERED TEMPS WED AND THU TO
NEAR OR JUST BELOW GFS NUMBERS. TEMPS LIKELY TO REACH AROUND 50 THU
AND INTO THE 5OS FRI AND SAT. NW FLOW MAY RETURN LATE IN THE WEEKEND
ALLOWING ANOTHER COLD FRONT PERHAPS KNOCKING TEMPS BACK A BIT. STILL
LOOKS DRY AFTER TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                20  29  19  30 /  20  20  20  20
BEAVER OK                  18  24  12  33 /  30  30  20  20
BOISE CITY OK              16  23  16  34 /  30  30  20  20
BORGER TX                  21  30  20  31 /  20  30  20  20
BOYS RANCH TX              20  29  20  34 /  20  30  20  20
CANYON TX                  20  30  22  32 /  20  20  20  20
CLARENDON TX               27  31  22  30 /  20  20  20  20
DALHART TX                 19  26  17  33 /  20  30  20  20
GUYMON OK                  17  25  15  33 /  30  30  20  20
HEREFORD TX                19  31  20  32 /  20  20  20  20
LIPSCOMB TX                22  27  15  30 /  30  30  20  20
PAMPA TX                   24  29  19  30 /  20  30  20  20
SHAMROCK TX                28  31  21  30 /  20  20  20  20
WELLINGTON TX              30  35  23  31 /  20  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

21/09
Hazardous weather outlook, Dec 17, 2:59 PM CST, 5 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CST SAT DEC 17 2005

OKZ001>003-TXZ001>020-181200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
259 PM CST SAT DEC 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE WILL BE A CHANCE OF LIGHT SNOW...FREEZING DRIZZLE...AND
FOG ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES THIS AFTERNOON
AND EVENING. NO ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE FOR LIGHT SNOW FROM SUNDAY THROUGH EARLY
TUESDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS MINOR UPPER
LEVEL LOW PRESSURE SYSTEMS MOVE ACROSS THE REGION. TOTAL SNOWFALL
ACCUMULATIONS OF LESS THAN 2 INCHES WILL BE POSSIBLE DURING THAT
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WYNNE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Beaver

When
December 17, 8:45 PM CST to December 20, 9:00 AM CST
Where
Beaver forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.750, -100.477 (the zone’s center; the record gives no point)

Winter Weather, Cimarron

When
December 17, 8:45 PM CST to December 20, 9:00 AM CST
Where
Cimarron forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

Winter Weather, Texas

When
December 17, 8:45 PM CST to December 20, 9:00 AM CST
Where
Texas forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482640, 5482641, 5482642.